Alert archive / California / Wind Advisories in 2006

Wind Advisory 10, NWS San Diego, CA

February 15, 2006Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 15, 2006, 8:17 AM PST for Riverside County, San Diego County, California. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 8:17 AM PST (16:17 UTC)
Expired
Feb 15, 2006, 8:45 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 151746 RRA
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
817 AM PST WED FEB 15 2006

CAZ060-160000-
/O.UPG.KSGX.WI.Y.0009.060215T1800Z-060216T0600Z/
/O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/
APPLE AND LUCERNE VALLEYS-
817 AM PST WED FEB 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THIS
HIGH WIND WARNING REPLACES THE WIND ADVISORY.

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE 
GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES.THE 
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH 
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE 
VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. 

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-160000-
/O.NEW.KSGX.HW.W.0003.060215T1617Z-060216T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
817 AM PST WED FEB 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE 
GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH 
HIGH PROFILE VEHICLES.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL DECREASE TONIGHT.

$$

CAZ056-058-160000-
/O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
817 AM PST WED FEB 15 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE 
GUSTY WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. THE 
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH 
HIGH PROFILE VEHICLES.

THE WINDS WILL DECREASE TONIGHT.

$$

CAZ061-062-160000-
/O.NEW.KSGX.WI.Y.0010.060215T1617Z-060216T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
817 AM PST WED FEB 15 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE 
GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY. THE 
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH 
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES
TO LESS THAN A HALF MILE AT TIMES.

THE WINDS WILL DECREASE TONIGHT.

$$

MOEDE
2 follow-up statements
000 
WWUS76 KSGX 152333
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 PM PST WED FEB 15 2006

CAZ060-160600-
/O.CON.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/
APPLE AND LUCERNE VALLEYS-
333 PM PST WED FEB 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE
GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT
TIMES.THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND
SAND WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-160600-
/O.CON.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
333 PM PST WED FEB 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE
GUSTY WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES.
THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL DECREASE TONIGHT.

$$

CAZ056-058-160600-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
333 PM PST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE
GUSTY WEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY.
THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES.

THE WINDS WILL DECREASE TONIGHT.

$$

CAZ061-062-160600-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
333 PM PST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WINDS ALOFT COMBINED WITH STRONG ONSHORE FLOW WILL CREATE
GUSTY WEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY.
THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE AT TIMES.

THE WINDS WILL DECREASE TONIGHT.

$$
000 
WWUS76 KSGX 160445
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST WED FEB 15 2006


CAZ055-060-160545-
/O.CAN.KSGX.HW.W.0003.000000T0000Z-060216T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
845 PM PST WED FEB 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ056-058-061-062-160545-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-060216T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
845 PM PST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:30 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 15, 3:30 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST WED FEB 15 2006

.SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND
COOLER DAYS THROUGH THE WEEKEND. LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS AT TIMES WITH THE STRONGEST WINDS TODAY.
DRIZZLE OR A FEW LIGHT SHOWERS WILL CONTINUE OVER AND WEST OF THE
MOUNTAINS THIS MORNING. THERE WILL ALSO BE A CHANCE OF SHOWERS
THIS WEEKEND. WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER
DAYS BUT COLDER NIGHTS EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

MARINE LAYER FRONT CAME IN WITH A VENGEANCE. BROUGHT CLOUDS...FOG
AND LOCAL DRIZZLE TO THE MOUNTAIN SLOPES...AND GUSTY WINDS TO THE
DESERTS. WINDS SHOULD CONTINUE TO GET STRONGER AS COLDER AIR MOVES
IN...HEIGHTS FALL...AND ONSHORE PRESSURE GRADIENTS INCREASE. THE
COLD UPPER TROUGH RESPONSIBLE FOR THE CHANGE IN WEATHER WILL BE OVER
US TODAY THROUGH TUESDAY OF NEXT WEEK. WEAK SHORT WAVES WILL BRING
CHANCES FOR LIGHT PRECIP AND MOUNTAIN SNOW SHOWERS OVER THE WEEKEND.
STRONGEST WEST WINDS WILL OCCUR TODAY...THURSDAY NIGHT...AND SATURDAY
NIGHT. A RIDGE WILL BEGIN TO BUILD IN FROM THE WEST...BRINGING
OFFSHORE FLOW AND WARMER WEATHER BY WED OF NEXT WEEK.

&&

.AVIATION...
A DEEP MARINE LAYER CLOUD PATTERN WILL PREVAIL OVER THE REGION TODAY
AND TONIGHT WITH STRONG GUSTY WEST WINDS IN PORTIONS OF THE MOUNTAINS
AND DESERTS. MARINE LAYER BY 10Z HAD RISEN UP TO 5000-6000 FT...WITH
CLOUDS AND AREAS OF FOG OBSCURATION ALONG MOST OF THE MOUNTAIN SLOPES
JUST SHY OF THE WRN EDGE OF ADJACENT DESERTS. EXPECT BASES TO AVERAGE
2500-3500 FT MSL WITH POCKETS OF LOWER CEILINGS PARTICULARLY NEAR THE
MTNS. SOME AREAS OF LIGHT RAIN OR DRIZZLE WILL ALSO OCCUR THIS MORN.

GUSTY WESTERLY WINDS AFFECTING THE MOUNTAINS AND DESERTS THROUGH
TONIGHT WILL CREATE AREAS OF TURBULENCE AND ASSOCIATED UPDRAFTS AND
DOWNDRAFTS. 10KFT WINDS WEST 45-50 KTS THROUGH THIS EVE...THEN
GRADUALLY DECREASING AFTER MIDNIGHT.

FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR APPLE AND LUCERNE VALLEYS.

HIGH RIP CURRENT RISK TODAY FOR
ORANGE COUNTY COASTAL AREAS-

HIGH SURF ADVISORY IN EFFECT FROM 2 PM TODAY TO 2 AM FRIDAY
AND HIGH RIP CURRENT RISK FOR
SAN DIEGO COUNTY COASTAL AREAS-
SEE LAXSRFSGX.
SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
SEE LAXCWFSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...LAVIS
Hazardous weather outlook, Feb 15, 4:00 AM PST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED FEB 15 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-161200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

UPPER LEVEL LOW PRESSURE WILL BRING LOCAL STRONG GUSTY WINDS TO THE
MOUNTAINS...DESERTS AND COASTAL WATERS. A LARGE WEST SWELL WILL
CONTINUE IN THE COASTAL WATERS.

.DAY ONE... TODAY THROUGH TONIGHT.

HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY FOR THE SAN DIEGO COAST
STARTING AT 2 PM.

SMALL CRAFT ADVISORY IN THE OUTER WATERS DUE TO SWELL AND WIND.

WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR THE APPLE AND LUCERNE VALLEYS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY REMAINS IN EFFECT
UNTIL TO 2 AM PST FRIDAY FOR THE SAN DIEGO COAST.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:20 AM PSTWind AdvisorySGXSan Bernardino6 hr
Feb 15, 8:17 AM PSTHigh Wind WarningSGXSan Bernardino12 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.